Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 24, 1999, 3:51 PM CDT for Lane County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1999, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 24, 1999, 6:50 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Lane County, KS
The radar
The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3062 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 242051 FFWDDC KSC101-242350- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 351 PM CDT THU JUN 24 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... LANE COUNTY IN WEST CENTRAL KANSAS * UNTIL 650 PM CDT * AT 350 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 7 MILES NORTHEAST OF DIGHTON TO 6 MILES SOUTH OF DIGHTON2...MOVING SLOWLY SOUTH. RADAR RAINFALL ESTIMATES OF 2 TO 3 INCHES HAVE BEEN DETECTED FROM EASTERN TO CENTRAL LANE COUNTY. * DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! BELL/MCCAMMON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:32 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 24, 3:32 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 332 PM CDT THU JUN 24 1999 DIFFICULT FCST TDY AS MID AND UPR LVL FLOW ALMOST NIL AND CNVCTV OUTFLOWS EVERYWHERE. PBLMS ARE MANIFOLD IN REFINING A MESOSCALE FCST POORLY INITIALIZED BY MODELS AND DRIVEN BY NON-HYDROSTATIC PROCESSES. CNVCTV INDUCED VORT LINGERS OVR W KS FROM MRNG MCS AND IS REFIRING STORMS ATTM IN MY NRN ZNS. CAN ONLY GUESS AT WHERE OUTFLOW BNDRYS WL BE OR HOW LONG LASTING THE SELF FEEDING CNVCTN WL LAST OR WERE IT WL MOVE. WL HV TO LEAVE POPS IN ALL ZNS TNGT AND WL ADJUST POPS MOMENTS BEFORE SENDING ZNS FOR ONGOING CNVCTN. WL ALSO NEED FLASH FLOOD WATCH FOR ZNS WITH ONGOING CNVCTN DUE TO SATURATED GROUND AND WL HV TO FINALIZE THAT LIST JUST BEFORE ZNS ARE SENT AS WELL. IN LTR PDS NO SIGN OF ANY POLAR SYSTEM CAPABLE OF CLEANING OUT THE TROPICAL AIRMASS IN PLACE OVR THE RGN AS MDLS CONT TO LEAVE A SLOWLY STRENGTHENING H5 RDG FM NM NE THRU KS WITH A DAILY HEAT LOW DVLPG ANYWHERE IN THE LEE SLOPES FROM CO SO INTO THE TX PNHNDL. THIS SHD KEEP THE JUICE FOCUSED IN THE HI PLNS DEPENDENT UPON THE DRY LINE EXISTENCE AND POSITION. CNVCTN TIMING AND LOCATION WL DEPEND AGN ON LOCATION AND STRENGTH OF CNVCTV INDUCED VORT THUS WL LEAVE AT LEAST SOME POPS ALL PDS ALLOWING FOR ADJUSTMENT FOR MESOSCALE FORCING BY SHORT TERM FCSTS. THE ONLY HOPE FOR RELIEF WOULD BE THE PAC SYSTEM NOW MOVG ON SHORE. 12Z H5 ANAL SHWG 110 METER HGT FALLS AND H20 VPR LOOP SUGGESTS VORT IN BOTTOM OF UPR TROF OVR PAC MAY GO A BIT FARTHER S THAN NEW AVN SUGGESTS BUT MUCH IS UNKOWN ABOUT THIS FEATURE UNTIL IT GETS ON SHORE AND INTO THE DATA FIELDS WHERE MODELS WL BE ABLE TO BETTER INITIALIZE IT. FOR NOW WL STICK WITH PERSISTENT AND SLOWLY BUILDING UPR RDG OVR FA AND THUS AT LEAST SOME CHC FOR SPOTTY CNVCTN NEXT 2 DAYS. MAIN MCS THREAT SHD END UP WAY N TMRW WHERE DVLPG LLJ INTERSECTS WARM FNT IN DIFLUENT THKNS PTTN THO CANNOT RULE OUT A ROGUE MCS JUST ABOUT ANYWHERE DUE TO CNVCTVLY INDUCED VORT. MOS TEMPS A TOUCH TOO WRM EACH DAY DUE TO COPIOUS MSTR AND WL ADJUST. EXTENDED DISCUSSION... NOT A LOT OF TIME FOR DETAILED ANALYSIS OF EXTENDED PACKAGE WITH RECENT SHORT TERM ADJUSTMENTS AND SVR WX IN THE AREA TO DEAL WITH. BUT OVERALL...NOT A LOT HAS CHANGED FROM YESTERDAY CONCERNING THE EXTENDED PACKAGE. WITH ALL THE LOW LEVEL MOISTURE IN THE REGION...AND NO SIGNIFICANT SUNNY SPELL TO HELP DRY THINGS UP OR SHUNT THE MOISTURE OUT OF THE AREA...THE CHANCES OF AT LEAST LATE DAY ISOLATED THUNDERSTORM FORMATION EACH DAY LASTING INTO THE NIGHTTIME DURING THE ENTIRE PERIOD STILL LOOK PROMISING. THE BIGGEST CHANCES WILL BE THIS WEEKEND AND THEN TOWARDS THE END OF THE FORECAST PERIOD AS A VERY SIGNIFICANT WAVE IS EXPECTED TO ENTER THE AREA VIA MRF GUIDANCE. THE DAY WITH THE LEAST CHANCE LOOKS TO BE TUESDAY AS CURRENT MRF PROGS HIGH PRESSURE IN THE LOWER LEVELS. BUT EVEN SO...WHO KNOWS HOW MANY BOUNDARIES AND LEFT OVER CONVECTION MAY BE STILL BOUNCING AROUND THE AREA. GIVEN THIS UNCERTAINTY...FEEL UNCOMFORTABLE WITHOUT HAVING AT LEAST A SLIGHT CHANCE. FOR TEMPS...WILL CONTINUE WITH THINKING OF NEAR FMR GUIDANCE FOR LOWS AND BELOW NORMAL FOR THE HIGHS GIVEN THE ABUNDANCE OF LOW LEVEL MOISTURE. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 065/091 065/091 065 623 GCK 063/092 063/092 063 +23 EHA 062/093 062/093 062 424 LBL 063/092 063/092 063 623 HYS 066/089 066/089 066 523 P28 070/089 070/089 070 432 .DDC...FLASH FLOOD WATCH TONIGHT KSZ043>045-062>063-075>077. JOHNSON/SLEIGHTER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:04 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 51 min |
| Jun 23, 7:31 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 49 min |
| Jun 23, 7:58 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 47 min |
| Jun 24, 4:45 AM CDT | Severe Thunderstorm Warning | DDC | Kearny | 50 min |
| Jun 24, 7:21 AM CDT | Severe Thunderstorm Warning | DDC | Grant | 49 min |
| Jun 24, 2:31 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 34 min |
| Jun 24, 3:28 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 32 min |
| Jun 24, 4:39 PM CDT | Severe Thunderstorm Warning | DDC | Finney | 36 min |
| Jun 24, 5:36 PM CDT | Flash Flood Warning | DDC | Ness | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.